Michigan, 2007Damaging Winds in Michigan, June 7 to 8, 2007
June 7 to 8, 2007 · NWS GRR · 2 events in 1 county or zone
Several severe thunderstorms across Mason county brought down several trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several severe thunderstorms across Mason county brought down several trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 7, 10:25 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 7, 10:25 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1125 PM EDT THU JUN 7 2007
.UPDATE...
WE WILL ISSUE A QUICK ZONE UPDATE FOR THE TORNADO WATCH HEADLINE NOW
IN EFFECT FOR OUR WESTERN/NW CWA UNTIL 6 AM FRIDAY. STRONG TO SEVERE
STORMS ARE LIKELY TO DEVELOP IN OUR NW CWA AFTER MIDNIGHT AS THE
FRONT MOVES CLOSER AND LLJ CONTINUES TO STRENGTHEN. ISOLATED TORNADOES
ARE POSSIBLE GIVEN VALUES OF SPEED SHEAR AND LOWERING LCL HEIGHTS
OVERNIGHT IN CONJUNCTION WITH THE INSTABILITY OUT AHEAD OF THE
FRONT. WIND DAMAGE AND HAIL THREATS WILL ALSO CONTINUE OVERNIGHT.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IN EFFECT UNTIL
6 AM FOR CLARE... ISABELLA... MECOSTA... MONTCALM... OSCEOLA...
ALLEGAN... KENT... OTTAWA... VAN BUREN... LAKE... MASON...
NEWAYGO... OCEANA AND MUSKEGON COUNTIES UNTIL 6 AM EDT FRIDAY.
WIND ADVISORY UNTIL 8 AM EDT FRIDAY FOR THE ENTIRE CWA.
LM...SMALL CRAFT ADVISORY FROM 5 AM EDT TO 4 PM EDT FRIDAY FOR
LMZ844>849.
GALE WARNING UNTIL 5 AM EDT FRIDAY FOR LMZ844>849.
&&
LAURENS
Hazardous weather outlook, Jun 7, 10:12 AM EST, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1112 AM EDT THU JUN 7 2007
MIZ037>040-043>046-050>052-056>059-064>067-071>074-080900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1112 AM EDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT FOR AREAS WEST OF A
LINE FROM KALAMAZOO TO ALMA...WITH A SLIGHT RISK TO THE EAST.
THE MAIN THREAT TONIGHT IS DAMAGING STRAIGHT LINE THUNDERSTORM WINDS
IN EXCESS OF 60 MPH... BUT LARGE HAIL IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT EITHER.
A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN
RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN.
THE SQUALL LINE SHOULD REACH THE LAKE MICHIGAN SHORELINE NORTH OF
HOLLAND AROUND MIDNIGHT...AND A KALAMAZOO TO ALMA LINE BY ABOUT 3
AM. THE STORMS MAY TEND TO WEAKEN A BIT AS THEY MOVE FARTHER
EAST...BUT COULD STILL CONTAIN DAMAGING WIND GUSTS AND HAIL.
SOUTH WINDS WILL GUST AS HIGH AS 50 MPH THIS AFTERNOON AND TONIGHT
AS A STRONG STORM MOVES NORTHEAST THROUGH MINNESOTA INTO SOUTHERN
CANADA. THE GUSTY WINDS WILL DIMINISH AFTER THE SQUALL LINE...AHEAD
OF THE COLD FRONT MOVES ACROSS THE AREA AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SLIGHT RISK OF SEVERE WEATHER EXISTS FRIDAY EAST OF A LINE FROM
BATTLE CREEK TO LANSING... BEFORE THE COLD FRONT CLEARS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT... AND POSSIBLY
FRIDAY FOR AREAS EAST OF BATTLE CREEK AND LANSING.
LMZ844>849-080900-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1112 AM EDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A MODERATE RISK OF SEVERE WEATHER EXISTS TONIGHT. THE MAIN THREAT IS
DAMAGING STRAIGHT LINE THUNDERSTORM WINDS IN EXCESS OF 60 MPH... BUT
LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES CANNOT BE RULED OUT
EITHER.
A SQUALL LINE IS EXPECTED TO DEVELOP OVER WISCONSIN LATE THIS
AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT... THEN
RACE RAPIDLY EAST AT 50 MPH ACROSS LAKE MICHIGAN. IT SHOULD REACH
THE LAKE MICHIGAN SHORELINE NORTH OF HOLLAND AROUND MIDNIGHT...AND
SOUTH OF HOLLAND BY 2 AM.
SOUTH WINDS TO 30 KNOTS WILL CREATE WAVES OF 4 TO 7 FEET NORTH OF
WHITEHALL TODAY AND TONIGHT...AND 3 TO 6 FEET SOUTH OF WHITEHALL.
THIS WILL POSE A THREAT TO SMALL CRAFT AS WELL AS ANYONE SWIMMING AT
AREA BEACHES OR VENTURING OUT ON PIERS. RIP CURRENTS WILL BE
POSSIBLE...MAINLY NEAR PIERS SINCE THE WIND WILL BE NEARLY PARALLEL
TO THE SHORE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WAVES AROUND 4 FEET AND DANGEROUS RIP CURRENTS ARE LIKELY ON FRIDAY
DUE TO STRONG WEST WINDS BEHIND THE COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
MEADE WDM
In the hours before
Special weather statement, Jun 7, 10:17 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1117 PM EDT THU JUN 7 2007
MIZ037-038-043-044-050-056-057-064-080500-
ALLEGAN-KENT-LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
1117 PM EDT THU JUN 7 2007
...SPECIAL WEATHER STATEMENT...
AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS OVER SOUTHEASTERN WISCONSIN. THESE
STORMS WERE MOVING NORTHEAST AT 50 MPH. AT THIS RATE OF SPEED...THE
MICHIGAN LAKESHORE FROM LUDINGTON TO HOLLAND CAN EXPECT THESE
STORMS BY 1 AM EDT.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL BE POSSIBLE WITH
THESE STORMS AS THEY CROSS LAKE MICHIGAN.
A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT. BE PREPARED TO TAKE
SHELTER IF STORMS APPROACH YOUR AREA.
LAT...LON 4383 8763 4311 8836 4256 8553 4424 8604
TURNAGE
Local storm report, Jun 7, 10:38 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1138 PM EDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG JACKSON 42.24N 84.40W
06/07/2007 JACKSON MI COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS JACKSON COUNTY. TWO OF THEM
FELL ON HOUSES.
&&
OSTUNOLocal storm report, Jun 7, 10:43 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1143 PM EDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST KENTWOOD 42.88N 85.59W
06/07/2007 E50.00 MPH KENT MI NWS EMPLOYEE
AT LEAST 50 MPH GUST BLEW OVER FURNITURE.
1210 PM NON-TSTM WND DMG HOLLAND 42.77N 86.10W
06/07/2007 OTTAWA MI BROADCAST MEDIA
LOCAL NEWSPAPER REPORTS DAMAGE TO BUILDING AT 40TH AND
WASHINGTON. SHEET METAL ROOFING DAMAGED.
1254 PM NON-TSTM WND DMG WHITE CLOUD 43.55N 85.77W
06/07/2007 NEWAYGO MI EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS THE ENTIRE COUNTY.
0300 PM NON-TSTM WND DMG JACKSON 42.24N 84.40W
06/07/2007 JACKSON MI COUNTY OFFICIAL
SEVERAL TREES DOWN ACROSS JACKSON COUNTY. TWO OF THEM
FELL ON HOUSES.
0455 PM NON-TSTM WND DMG PORTAGE 42.20N 85.59W
06/07/2007 KALAMAZOO MI TRAINED SPOTTER
1 TO 2 INCH DIAMETER LIMBS DOWN. WIND GUSTS ESTIMATED AT
AROUND 40 MPH.
0615 PM NON-TSTM WND DMG ALTO 42.86N 85.38W
06/07/2007 KENT MI TRAINED SPOTTER
TREE DOWN IN ROAD.
&&
WINDS GUSTING IN THE 35 TO 50 MPH RANGE BROUGHT DOWN NUMEROUS TREES
ACROSS SOUTHWEST LOWER MICHIGAN ON THURSDAY AFTERNOON AND EVENING.
THESE WINDS WERE NOT ASSOCIATED WITH THUNDERSTORMS...THEY WERE CAUSED
BY A TIGHT PRESSURE GRADIENT FROM AN UNUSUALLY STRONG AREA OF LOW
PRESSURE ACROSS THE UPPER MIDWEST.
OSTUNOThunderstorm Wind, Mason
- When
- June 7, 11:34 PM EST to 11:39 PM EST
- Where
- Mason County, 6.47 mi NE of Hamlin Lake Lake to 6.59 mi NW of Freesoil
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 44.130, -86.370
Two trees were blown down across western portions of Mason county.
Thunderstorm Wind, Mason
- When
- June 8, 12:30 AM EST to 12:35 AM EST
- Where
- Mason County, 1.21 mi NW of Freesoil to 0.85 mi NE of Ludington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.110, -86.240
Several trees were blown down in portions of Mason county including one to three miles west of Freesoil, in Scottville and in Ludington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40500, 40502.